Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 24, 2021, 7:12 PM CDT for Okaloosa County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 24, 2021, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WWUS84 KMOB 250012
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
712 PM CDT Thu Jun 24 2021
FLZ205-206-250115-
Okaloosa Inland FL-Okaloosa Coastal FL-
712 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 815 PM CDT...
At 712 PM CDT, the strong thunderstorm was located 6 miles east of
Crestview, moving southwest at 15 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Crestview, Eglin AFB, Lake Lorraine and Shalimar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8657 3045 8659 3046 8661 3062 8680
3071 8679 3089 8650 3082 8639 3069 8639
TIME...MOT...LOC 0012Z 037DEG 14KT 3078 8647
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:35 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 24, 6:35 PM CDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 635 PM CDT Thu Jun 24 2021 .NEAR TERM UPDATE /Now Through Friday night/...Forecast generally on track. Only changes made were to limit convection over land this evening to 03z/10pm or earlier, which has been the pattern the last few days, with the loss of the day's heating limiting instability to fuel the convection. Have also added patchy fog to areas along and west of the Tombigbee River, with this area expected to see the best combination of light, but not call boundary layer winds and some clearing. /16 && .AVIATION... 00Z issuance...General VFR conditions were noted across the forecast area at 23z, with local drops to low end MVFR in heavy rain in southwest moving thunderstorms across the forecast area. Am expecting this convection to decrease rapidly in strength and coverage after sunset, with the loss of the day's heating. Southeasterly winds around 10 knots were noted over area coastal counties, with easterly 5 to 10 knots inland. Locally, winds gusting to 25kts or more are possible along with continued low end MVFR conditions near the thunderstorms early this evening. Overnight, as wind lighten and the area sees decreasing cloud cover, patchy overnight fog development is possible. Any residual cloud cover along with light instead of calm boundary layer winds will help to govern coverage and intensity. Guidance is painting best chance of fog development being along and west of the Tombigbee River, so have placed fog mention these areas. Another round of thunderstorms are expected to develop late Friday morning into Friday afternoon, mainly over areas well north of I-10, then move south. Generally VFR conditions with local low to mid MVFR level conditions and locally gusty winds in heavy rain are expected with the thunderstorms. Model soundings are indicating a southwestward movement of the afternoon and evening thunderstorms. /16 && .PREV DISCUSSION... /issued 353 PM CDT Thu Jun 24 2021/ NEAR TERM UPDATE /Now Through Friday/...An upper level trough remains over the southeastern U.S. gradually pinching off a weak upper level low/trough that tracks southwest into the northwestern Gulf of Mexico through Friday while the parent trough weakens and ejects northeastward into the northwestern Atlantic. At the same time, upper level ridging continues to build its way northeast from Mexico, eventually stretching its axis across the ArkLaTex region perhaps into the Ohio Valley. We will remain on the southeastern periphery of the upper level ridge and maintain northeasterly mid to upper level flow. At the surface, high pressure remains rooted across the western Atlantic, with surface ridging extending southwest through much of the southeastern U.S. through Friday. This is promoting generally weak, easterly low level flow over much of the CWA. Showers and thunderstorms remain possible through the res of this afternoon and evening, with a generally isolated to scattered coverage. A chance for wet microbursts exists once again today, with perhaps a little better environment today than yesterday. SBCAPE and MLCAPE values have increased to near 4000/3000j/kg respectively, with DCAPE values exceeding 1,000 to 1,250j/kg. This is in part due to a bit more mid-level dry air that has advected in over the last 12 hours or so. Despite the mid-level dry air, rich low level moisture remains rooted in place over the region characterized by low to mid 70's dewpoints evident across the CWA. Close to the coast there are even some upper 70's dewpoints in recent observations. Again, given the mid-level dry air being more pronounced today it seems reasonable to believe that coverage should be slightly less than yesterday, however any thunderstorms that can become well established and overcome the mid-level dry air/warm layer will pose a threat for wet microbursts. Best coverage will likely be late this afternoon into the early evening hours. In addition to the wet microburst potential, heavy rainfall and frequent lightning will be likely. Some of the heavy rainfall may once again pose the threat for localized flash flooding of flood prone/low-lying areas. After sunset tonight, storms should gradually decrease in coverage and intensity through late evening. Similar to last night we may once again see the potential for some patches of fog over portions of southeastern MS into southwestern AL. Clouds should thin enough to promote radiational cooling to the surface dewpoint, and support development of patchy areas of radiation fog. Fog will burn off very quickly by Friday morning after sunrise. For Friday, anticipate a generally similar environment to today, with perhaps a little more mid-level dry air at play and a more established warm layer in the 700 to 600mb layer. This should help to limit overall convective coverage to generally isolated to scattered at times. Similar to Thursday, a threat for wet microbursts may exist, although with lower CAPE/DCAPE values given the warm layer aloft this threat should be more limited. Best chance for shower and thunderstorm activity will be during the mid afternoon through early evening hours. Temperatures will top out in the upper 80's for most locations this afternoon, and will likely be similar on Friday afternoon. Overnight lows will generally dip into the lower 70's to perhaps middle 70's in spots. A moderate risk of rip currents continues through tonight, becoming a low risk of rip currents for Friday. MM/25 SHORT TERM /Friday night Through Sunday night/...A weak inverted upper level trough progresses west across the Gulf this weekend. A ridge over the western Atlantic builds west into the Southeast and Deep South behind the inverted trough through the period. Looking to our north and west, another ridge builds into British Columbia and the Pacific Northwest this weekend while an upper level trough remains draped from the Upper Midwest down toward the Desert Southwest. Winds aloft begin to swing around and become easterly then southeasterly as the inverted trough moves through the Gulf and ridging builds into the region. Down in the lower levels, the region remains on the western periphery of a surface ridge parked over the western Atlantic, thus the area maintains a light southeasterly flow through the period. Deep layer moisture increases steadily increases through the day on Saturday with the inverted trough moving nearby. PWATs surge into the 1.8-2.0 inch range by Saturday afternoon and remain that high through the remainder of the weekend. Still anticipate a diurnal summertime convective pattern with convection firing up along the coast in the morning and spreading inland through the afternoon and early evening. Highest coverage will be across the central portion of our area (generally north of I-10 and south of Hwy 84) both afternoons as the sea breeze pushes inland. Model soundings don't show quite as robust of a mid-level dry layer as in previous forecast runs, but it is still something to keep an eye on. Any dry mid-level air combined with ample instability and moist boundary layer air could result in a few wet microbursts each afternoon. Shear remains low, so expect mostly a pulse environment where a few strong to severe storms cannot be ruled out either afternoon with gusty winds (in excess of 40 mph) being the primary threat. Temperatures will range from the upper 80s to low 90s across inland communities with mid 80s at the beaches this weekend. Overnight temperatures will fall into the upper 60s across inland communities on Friday night, but that's the last night of semi-cool-ish temperatures. Overnight temperatures will only fall into the mid to low 70s across inland communities on Saturday night and Sunday night with upper 70s at the beaches. Rip current risk remains MODERATE through the weekend. 07/mb EXTENDED TERM /Monday Through Thursday/...An expansive upper level ridge continues to build out of the western Atlantic and into the Southeast and Deep South through the early part of the work week. The aforementioned ridge begins to retreat back toward the western Atlantic by mid-week as the upper level trough slowly lays down as it slides east somewhat and the ridge over the Pacific Northwest builds east. Winds aloft turn easterly to southeasterly through the early to middle part of next week as the area remains on the western side of the upper level ridge. Meanwhile, onshore flow persists in the lower levels as the area remains on the western periphery of a surface ridge over the western Atlantic. Deep layer moisture remains high in the persistent southerly flow with PWATs of 1.7-2.0 inches through at least mid-week. Expect a diurnal summertime convective pattern with showers and storms developing along the coast each morning and spreading inland throughout the late morning and afternoon each day. Showers and storms will linger into the evening and overnight hours as plenty of moisture remains overhead. Convection will generally focus along the sea breeze as it noses inland, so the highest coverage will reside across the central portion of our area each afternoon (north of the coast and south of Hwy 84). The threat for wet microbursts and any strong storms is generally lower overall as we head into next week as we wind up with marginal instability, little to no shear, and moist soundings. Any stronger storms that develop will be capable of producing gusty winds and frequent lightning. Given the weak upper level flow and wet antecedent conditions, another concern next week will be the potential for minor flooding with any storms that train over the same location. High temperatures will top out in the mid to upper 80s with a few inland communities hitting the 90° mark each afternoon. Heat stress will not be a huge concern as heat indices generally stay below 100° each day. Overnight low temperatures sound like a broken record with upper 60s to low 70s across inland communities and mid to upper 70s at the beaches each night. 07/mb MARINE...Isolated showers and thunderstorms remain possible each day through the weekend. A light southerly flow over marine areas today becomes light to moderate southeasterly flow into Friday and the weekend and early next week. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 24, 4:13 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
413 PM CDT Thu Jun 24 2021
ALZ262-264-242200-
Baldwin Central AL-Baldwin Inland AL-
413 PM CDT Thu Jun 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL BALDWIN COUNTY UNTIL 500 PM CDT...
At 412 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles north of Stapleton to near Silverhill. These
storms were nearly stationary.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Daphne, Spanish Fort, Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8794 3067 8793 3068 8792 3071 8794
3075 8792 3075 8795 3074 8794 3069 8795
3081 8796 3081 8793 3076 8793 3076 8792
3081 8792 3082 8768 3058 8767 3055 8790
TIME...MOT...LOC 2112Z 083DEG 4KT 3081 8777 3058 8777
JLHSpecial weather statement, Jun 24, 5:16 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Thu Jun 24 2021
ALZ263-265-242300-
Mobile Coastal AL-Mobile Central AL-
516 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 600 PM CDT...
At 516 PM CDT, the strong thunderstorm was located 5 miles southwest
of Theodore, moving northwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Bayou La Batre,
Semmes, Tanner Williams, Coden, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3031 8815 3032 8820 3036 8819 3036 8826
3038 8826 3039 8829 3037 8830 3048 8840
3070 8841 3080 8825 3079 8816 3060 8806
3057 8809 3038 8811 3033 8814 3033 8813
3030 8813
TIME...MOT...LOC 2216Z 144DEG 12KT 3050 8825Special weather statement, Jun 24, 5:21 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Mobile AL 521 PM CDT Thu Jun 24 2021 ALZ052-261-MSZ076-242300- Washington AL-Mobile Inland AL-Greene MS- 521 PM CDT Thu Jun 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE COUNTIES UNTIL 600 PM CDT... At 520 PM CDT, the strong thunderstorm was located near Gulfcrest, or 5 miles southwest of Citronelle, moving northwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Citronelle, Leakesville, Gulfcrest and Deer Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3137 8829 3100 8811 3088 8830 3117 8859 TIME...MOT...LOC 2220Z 145DEG 15KT 3103 8828
Special weather statement, Jun 24, 5:22 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
522 PM CDT Thu Jun 24 2021
ALZ055>057-059-242315-
Monroe AL-Conecuh AL-Butler AL-Escambia AL-
522 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BUTLER...CENTRAL MONROE...NORTH CENTRAL ESCAMBIA AND
CONECUH COUNTIES UNTIL 615 PM CDT...
At 522 PM CDT, the strong thunderstorm was located 5 miles west of
McKenzie, or 10 miles northeast of Evergreen, moving southwest at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Monroeville, Evergreen, Peterman, Castleberry, Repton and I65 And US
84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 8703 3156 8741 3171 8687 3151 8670
3144 8670
TIME...MOT...LOC 2222Z 058DEG 15KT 3151 8680Local storm report, Jun 24, 6:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
657 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 ESE I65 AND CR 6 31.32N 87.11W
06/24/2021 M1.00 INCH CONECUH AL PUBLIC
QUARTER SIZE HAIL FELL JUST NORTHWEST OF
CASTLEBERRY AT SANDCUT ROAD NEAR APPLETON
ROAD.
&&Special weather statement, Jun 24, 7:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
712 PM CDT Thu Jun 24 2021
FLZ205-206-250115-
Okaloosa Inland FL-Okaloosa Coastal FL-
712 PM CDT Thu Jun 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 815 PM CDT...
At 712 PM CDT, the strong thunderstorm was located 6 miles east of
Crestview, moving southwest at 15 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Crestview, Eglin AFB, Lake Lorraine and Shalimar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8657 3045 8659 3046 8661 3062 8680
3071 8679 3089 8650 3082 8639 3069 8639
TIME...MOT...LOC 0012Z 037DEG 14KT 3078 8647The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 64 min |
| Jun 24, 7:30 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 24, 10:23 PM CDT | Special Marine Warning | MOB | 82 min | |
| Jun 25, 10:22 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 14 hr |
| Jun 25, 6:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Jun 24, 7:38 PM CDT | Special Weather Statement | MOB | Santa Rosa | 67 min |
| Jun 24, 8:21 PM CDT | Special Weather Statement | MOB | Santa Rosa | 39 min |
| Jun 24, 8:31 PM CDT | Areal Flood Advisory | MOB | Stone | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.